Medicines That May Cause Urinary Incontinence in Men
Prescription and nonprescription medicines can cause
involuntary loss of urine. The degree of loss of bladder control will vary from
person to person.
Medicines that may make urinary incontinence
- Diuretics, such as furosemide (Lasix)
- Antihistamines, such as diphenhydramine
(for example, Benadryl).
- Antidepressants, such as amitriptyline or doxepin
(for example, Silenor).
- Alpha-blockers, such as doxazosin (Cardura) or
- Sedatives, such
as chlordiazepoxide (for example, Librium) or diazepam (for example, Valium).
- Narcotics, such as codeine or
meperidine (for example, Demerol).
- Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (for example, Cardizem).
- Nonprescription medicines such as diet, allergy, and
If you notice a urinary problem after taking a prescription
or nonprescription medicine, talk with your doctor about another medicine you
|Primary Medical Reviewer||E. Gregory Thompson, MD - Internal Medicine|
|Specialist Medical Reviewer||Avery L. Seifert, MD - Urology|
|Last Revised||July 17, 2012|